Jump to content

Question About Stopping Florinef


Recommended Posts

I'm trying to determine if Florinef is causing some of my anxiety/making it worse. I know I should consult a doctor before stopping/adjusting any med, but I have a quick question. Is it deadly to stop Florinef cold turkey? I know it supresses Aldosterone, but if it's stopped without any weaning, (besides making my POTS worse) could it be deadly to stop it? I know my POTS would get worse stopping it, but didn't know how dangerous it is to stop it cold turkey or if it could be deadly doing that.

Thanks.

P.S. I'm also asking because sometimes I end up in the hospital and they don't have Florinef in their pharmacy (believe it or not) :P. So I have to get someone to bring some to the hospital from home. If I don't get someone to bring me some, what if I go without it in the future. Didn't know what could happen.

Link to comment
Share on other sites

see the link below for some possible consequences of stopping florinef cold turkey.

Also i remember reading about the possibility of something called Addisonian crisis due to abruptly stopping florinef...you might want to look that up as I don't really know much about that.

www.nlm.nih.gov/medlineplus/druginfo/meds/a682549.html

Is there any way you can just carry the florinef with you whenever you get admitted to the hospital? I know it has to be refrigerated (learned it when it was almost too late forme as I was almost done tapering) but a couple of hours out of the fridge can't 'hurt' more than not having it available.

Alex

Link to comment
Share on other sites

If it helps...I slowly weaned myself off 0.2 mg florinef (2 pills). I took it for about 8-9 mo (have to check my records for accuracy) and then I gradually cut 1/4 pill every 5-7 days until I got to 0.

It turned out that the florinef was responsible for a bunch of my symptoms but I never felt more anxious while on it...some people do report though an increased anxiety level on florinef.

Please consult with your dr before deciding on a taper plan.

Good luck.

Alex, again

Link to comment
Share on other sites

I believe the possibility exists for it to be dangerous. But just as a real life scenario, I had to go off florinef and prednisone cold turkey because I had a sudden, severe reaction to the high dose prednisone and was so swollen that I had to stop both steroids. I had no bad side effects from coming off cold turkey.

Link to comment
Share on other sites

I believe the possibility exists for it to be dangerous. But just as a real life scenario, I had to go off florinef and prednisone cold turkey because I had a sudden, severe reaction to the high dose prednisone and was so swollen that I had to stop both steroids. I had no bad side effects from coming off cold turkey.

How long were you on Florinef before going off it?

Link to comment
Share on other sites

OK, I checked again and apparently an Addisonian crisis from a florinef cold turkey can be life threatening. Sorry for the bad news.

Yeah, I switched pharmacies for my last florinef prescription and that's when I was told I have to refrigerate it...kinda too late for me. I asked on the forum and our friends here confirmed that they keep theirs in the fridge too. I believe the storage instructions depend on the brand of florinef though. You may want to check with your pharmacy ...just in case.

Best,

Alex

Link to comment
Share on other sites

OK, I checked again and apparently an Addisonian crisis from a florinef cold turkey can be life threatening. Sorry for the bad news.

Yeah, I switched pharmacies for my last florinef prescription and that's when I was told I have to refrigerate it...kinda too late for me. I asked on the forum and our friends here confirmed that they keep theirs in the fridge too. I believe the storage instructions depend on the brand of florinef though. You may want to check with your pharmacy ...just in case.

Best,

Alex

Thanks. I guess I'll talk to my doctor about it then. My anxiety is keeping my from sleeping. I am getting really bad insomnia. I'll ask the pharmacist about the fridge thing to see. Mine are made by Global Pharm.

Link to comment
Share on other sites

I just talked to the pharmacist who said the tablets should be fine at room temperature out of heat, however he confirmed the it's dangerous to cold turkey withdrawal due to the possibility of getting Addisonian Crisis. Scary stuff. I'll leave this alone until I talk to my doctor. I have a feeling he will not let me wean off because it's helping my POTS, but my anxiety is so bad. I think all seperate this thread from a new thread that may get more into my anxiety. Thanks guys.

Link to comment
Share on other sites

ever considered licorice instead of florinef? Same benefits, but less side effects I think.

I posted recently a link to a detailed report on it.

Look it up and ask your dr if he's willing to transition you to it.

just an idea

Alex

Link to comment
Share on other sites

ever considered licorice instead of florinef? Same benefits, but less side effects I think.

I posted recently a link to a detailed report on it.

Look it up and ask your dr if he's willing to transition you to it.

just an idea

Alex

Thanks. That is a good idea. I will mention it to him and check out the report you posted. Appreciate it! :)

Link to comment
Share on other sites

I got my doctor to agree to let me reduce the Florinef to see if it helped with the anxiety. I am down to 0.05 mg but it hasn't made a difference. I was on 0.1 BID before tapering down. If its helping your POTS, maybe the anxiety is actually a symptom of he POTS itself.

Link to comment
Share on other sites

I got my doctor to agree to let me reduce the Florinef to see if it helped with the anxiety. I am down to 0.05 mg but it hasn't made a difference. I was on 0.1 BID before tapering down. If its helping your POTS, maybe the anxiety is actually a symptom of he POTS itself.

Could very well be. I get what feels like surges of anxiety/adrenaline/extreme fear/doom in my chest; a tightness in my chest. Does that sound like POTS anxiety?

Link to comment
Share on other sites

Weathermandj,

I was on .1 mg. I didn't really have a flare as my symptoms are never very far from the surface and I have migraines, mcas and eds so I have many things contributing to my issues. I definitely had an increase in my polyuria and in my constant thirst but again I didn't feel like this made my tachycardia, dizziness, fatigue any better or worse.

I saw your letter to POTS. I wonder if the florinef has any connection to your urinary retention. Also, my stepfather had urinary retention issues that were caused by seriously low testosterone levels. These low testosterone levels also caused him severe depression and anxiety. I don't know if you have investigated this possibility but I wanted to mention it as low T is easy to treat ...much easier than POTS.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...